| Model Number |
KD-655Q |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
01/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The literature article is attached for additional information.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled, "jges-kanto cup-10 a case of underwater esd with water pressure method for 0-iia on the anastomotic site after colorectal surgery".Endoscopic submucosal dissection (esd) of colorectal lesions with severe fibrosis of the submucosa is difficult.Esd of colorectal lesions with severe fibrosis of the submucosa is difficult and carries a high risk of complications.Underwater esd and the water pressure method have been reported to be useful in securing the field of view and creating a mucosal wrap for esd and water pressure methods have been reported to be useful in securing the field of view and creating a mucosal wrap for esd.Type of adverse events/number of patients: perforation - 1.A small perforation occurred, but the entire mucosal defect was completely sutured with clips.
Event or Problem Description
The author confirmed perforation happened during (esd) endoscopic submucosal dissection knife incision of fibrosis tissue.It is not possible to single out the cause.It was not a malfunction of the device.It was a perforation that is usually experience with difficult case.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received from the author.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There is no evidence of an olympus device malfunction.In addition, the malfunction of the device has not been reported, and from clinical/medical evaluation and risk assessment, it is possible that the reported event is an accident, or a complication associated with a procedure using the subject device.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.